Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Electrolytes And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Understanding HIV-Related Lab Tests I: Complete Blood Count and Blood Chemistry

... Calcium, one of the most important minerals in your body, is a majorpart of bones and teeth. Blood calcium is tested to check for a range ofconditions relating to the bones, heart, nerves, kidneys, and teeth. Electrolytes Electrolytes play important roles in the healthy functioning of cells,nerves, and organs. Bicarbonate (CO2), chloride, potassium, and sodium areelectrolytes. Electrolyte imbalances may be caused by...
Ask the Experts

Muscle spasms in legs- Due to HIV meds?

Dear DoctorI have been on Atripla for just over 1 year. Overthe past week or so I have been suffering from muscle spasms in my calves at irregular intervals. This does not happen after exercise so I am sure not a dehydration problem. Th eproblem...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...vascular occlusion would be two fairly common causes of muscle spasms so a good clinical evaluation is indicated. Some hormonal or electrolyte abnormalities, restless leg syndrome, and many other conditions can contribute to muscle spasms so... Read more »

PEP-aching muscles

I'm in the beginning of my 3rd week of PEP after an exposure to HIV. I am extremely tired and my muscles ache as if I just ran a marathon. Can this be explained by the medication, will it stop and reverse when I stop or is this a syptom of HIV...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...I would have some lab tests run (muscle/liver/electrolyte) to be on the safe side since some HIV meds can cause muscle damage or severe fatigue even after several weeks (fortunately doesn't Read more »

Invirase and Body Aches

I have been hiv+ for two years and I have recently switched from Fortavse to Invirase. Since the switch I have noticed that I have severe muscle aches and leg cramps. Sometimes I hurt so bad that I can barely get up and to bend down and pick up...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...what other HIV/non-HIV medications you are taking. Is there any evidence for muscle inflammation (blood test)? I assume your electrolytes (salt balance) are OK? Your HIV doc can evaluate whether the problem is muscle or nerve in origin and try... Read more »

Severe cramps in my calves; I completed chemotherapy 1 month ago

The past 5 weeks i've been getting severe cramps in my calves and feet, especially at night.The cramps are so bad that my toes spread out and the pain is intense. I finished chemo about 1 month ago. I currently take 20 mgs of prednisone for lung...
Bruce Dezube, M.D.

Response from Bruce Dezube, M.D.

Harvard Medical School
...completing chemotherapy. The battle to recover from cancer treatments is no less challenging than the cancer treatments themselves. Electrolyte balances can indeed cause cramps and you should have your electrolytes measures (e.g. potassium,... Read more »
Articles
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...acid) supplements Drink Plenty of Fluids Diarrhea can cause you to lose a lot of your body's water and vital nutrients (electrolytes). If the water is not replaced you will become dehydrated. Symptoms of dehydration include: Thirst,... Read more »
AIDS InfoNet

Cryptosporidiosis

...you have diarrhea, it is important to drink plenty of fluids to avoid becoming dehydrated. You may also need to replace lost electrolytes (salts in body fluid.) Some drinks contain electrolytes. The Bottom Line Crytosporidium is a fairly... Read more »
The Well Project

Lactic Acidosis and HIV/AIDS

...scan or ultrasound of your liver. You willprobably also have some blood tests done including: Liver function tests Electrolyte level Blood pH level Lactate level Treatment will depend on your symptoms and lab test results: ... Read more »
AIDS InfoNet

Diarrhea

...greatest risk of diarrhea is dehydration. You can lose up to a gallon of water each day. Along with the water, you lose minerals (electrolytes) that are important for normal body functions. The main electrolytes are sodium and potassium. Severe... Read more »
Connect With Others

Quick Question

Posted by Leonardo, 5 Replies
How long should you fast before having blood drawn for labwork? Thanks, Leo Read more »

PLEASE HELP

Posted by worrywart22, 2 Replies
...infection he thinks and they did blood test that was on friday and today is tuesday and no answer.I read up thats a sign of HIV im freaking out cant sleep im worried and i cant go to work without breaking down and staying in a shell please help... Read more »

Continous muscle twitching & shivering

Posted by Anonymous, 2 Replies
...Any expert please advise on this! I have continous shivering at night and during the day whilst I try to hold still, and my left eye keeps on twitching as well as my thumbs and my left Read more »

Follow up

Posted by Anonymous, 1 Reply
...with lots of nasal discharge) Did a follow up with Doctor based on this sites recommendations, got blood tests for CDC, Liver/electrolytes, Rhumatoid factor and a 'nuclear' test I think it was called. All the resuts came back normal. Doc just... Read more »